Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 150, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 10:38 AM CDT for Haskell County, Latimer County, Oklahoma. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 10:38 AM CDT (15:38 UTC)
- Expired
- Apr 6, 2006, 11:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:02 AM CDT | HAIL 1 | Kinta, OK | |
| Apr 6, 11:22 AM CDT | HAIL 1 | Mccurtain, OK | HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 061537 SVRTSA OKC061-077-061630- /O.NEW.KTSA.SV.W.0150.060406T1538Z-060406T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1038 AM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN SOUTHEAST OKLAHOMA LATIMER COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1130 AM CDT * AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF WILBURTON... MOVING NORTHEAST AT 60 MPH. . * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON... KINTA...RED OAK...LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN AND KEOTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491 $$
2 follow-up statements
000 WWUS54 KTSA 061559 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1059 AM CDT THU APR 6 2006 OKC061-077-061630- /O.CON.KTSA.SV.W.0150.000000T0000Z-060406T1630Z/ HASKELL OK-LATIMER OK- 1059 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR LATIMER AND HASKELL COUNTIES... AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KINTA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RED OAK... LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN...KANIMA AND KEOTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491 $$
000 WWUS54 KTSA 061631 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1132 AM CDT THU APR 6 2006 OKC061-077-061642- /O.EXP.KTSA.SV.W.0150.000000T0000Z-060406T1630Z/ HASKELL OK-LATIMER OK- 1132 AM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LATIMER AND HASKELL COUNTIES EXPIRES AT 1130 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:55 AM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 2:55 AM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU APR 6 2006
.DISCUSSION...
BUSY DAY SHAPING UP FOR THE FORECAST AREA...WITH A SIGNIFICANT
SEVERE WEATHER EVENT TO UNFOLD LATER THIS AFTERNOON.
EARLY MORNING WV IMAGERY SHOWS COMPLEX UPPER LOW OVER THE WRN
U.S...WITH PRIMARY CIRCULATION ACROSS SRN ID AND AN ADDITIONAL SPIN
FARTHER S OVER AZ. SFC LOW ANALYZED OVER WRN NE...WITH DRYLINE
ARCING SE INTO CNTRL KS THEN SW INTO THE TX PANHANDLE. FORECAST AREA
IS UNDER ABUNDANT MID/HIGH LEVEL MOISTURE...WITH A FEW SHOWERS NOTED
ALONG THE RED RIVER.
INITIAL CONVECTION SHOULD FIRE WELL NORTHEAST OF THE AREA BY
EARLY/MID AFTERNOON...CLOSEST TO THE WARM FRONT. SOUTHERN STREAM
UPPER CIRCULATION WILL KICK INTO WRN KS THIS AFTERNOON...WITH COLD
FRONT/DRYLINE COMBINATION SURGING EASTWARD INTO PARTS OF ERN OK BY
MID-AFTERNOON. THERMAL CAP SHOULD HOLD CONVECTION IN CHECK FOR MUCH
OF TODAY...WITH DRYLINE CONVECTION FIRING MAINLY ALONG AND EAST OF
HIGHWAY 75 SOMETIME BETWEEN 21Z-00Z. FORECAST SOUNDINGS SHOW LATE
AFTERNOON CAPES AROUND 2000 J/KG WITH 80-90KT SWLY 500MB JET AND SLY
50KT 850 MB FLOW...SO EXPECT STORMS TO RAPIDLY BECOME SEVERE AND
QUICKLY PUSH INTO WRN AR. DISCRETE SUPERCELLS ARE POSSIBLE...WITH
TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER
THREAT SHOULD END OVER WRN AR BY MIDNIGHT.
AFTER A LOOK AT THE FORECAST SOUNDINGS AND CONSIDERING THE VERY MILD
START TO THE DAY...HAVE DECIDED TO GO SEVERE DEGREES ABOVE GUIDANCE
FOR HIGHS. DESPITE IN THE INCREASE IN LOW-LEVEL MOISTURE...RED FLAG
CRITERIA WILL BE MET FOR MUCH OF ERN OK AND WILL ISSUE A RED FLAG
WARNING THROUGH THE EARLY EVENING. WILL ALSO GO WITH A WIND ADVISORY
FOR MUCH OF NE OK...WITH OCCASIONAL GUSTS OVER 40 MPH POSSIBLE THIS
AFTERNOON.
MID-LEVEL CIRCULATIONS SHOULD CONGEAL INTO A PRIMARY CIRCULATION BY
FRIDAY...WITH SYSTEM DIPPING INTO NE OK LATE FRIDAY AFTERNOON. LOW
CHANCE POPS LOOK GOOD INTO FRIDAY EVENING FOR INSTABILITY SHOWERS
AND POSSIBLY A RUMBLE OF THUNDER.
SURFACE RIDGE SETTLES INTO THE AREA FOR THE WEEKEND...WITH
PLEASANTLY COOL TEMPS EXPECTED FOR SATURDAY AND A GRADUAL WARMUP FOR
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 53 74 43 / 30 10 30 20
FSM 84 53 81 47 / 50 30 20 20
MLC 84 52 78 41 / 30 10 10 10
BVO 84 45 73 41 / 30 10 30 20
FYV 80 50 74 38 / 50 40 30 20
BYV 79 52 74 39 / 50 70 30 20
MKO 79 50 77 42 / 30 20 20 20
MIO 83 49 75 39 / 50 20 30 20
F10 81 52 75 41 / 30 10 20 10
HHW 84 53 79 46 / 40 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ064-OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 18Hazardous weather outlook, Apr 6, 5:04 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT THU APR 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU APR 6 2006 ...TORNADOES...LARGE HAIL...AND DAMAGING WINDS POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALONG AND EAST OF HIGHWAY 75. ONSET...AFTER 3 PM. AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...NORTH OF JAY OKLAHOMA TO OKFUSKEE OKLAHOMA LINE. ONSET...NOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...NOON. AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS WITH A DIMINISHING TREND BY AFTERNOON. THE PRIMARY RISK OF SEVERE WEATHER WILL BE WITH THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON. SEVERE THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE THIS AFTERNOON...WITH A RISK OF TORNADOES...HAIL LARGER THAN QUARTERS...AND WINDS IN EXCESS OF 70 MPH. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER 3 PM...WITH INCREASING TORNADIC POTENTIAL BY LATE AFTERNOON INTO EARLY EVENING. LOCATIONS ACROSS NORTHWEST AND WEST CENTRAL ARKANSAS WILL LIKELY BE AFFECTED BY THESE SEVERE THUNDERSTORMS DURING THE PEAK TORNADIC POTENTIAL...THUS THERE IS A SIGNIFICANT RISK OF TORNADO WARNINGS BEING ISSUED FOR LOCATIONS SUCH AS FAYETTEVILLE...BENTONVILLE...FORT SMITH...OZARK...HUNTSVILLE...AND EUREKA SPRINGS. STORM SPOTTERS SHOULD PLAN FOR STORM MOTIONS IN EXCESS OF 40 MPH...AND WIND FIELDS STRONGLY SUPPORT TORNADIC POTENTIAL FOR ANY STORM WHICH SLOWS AND TRAVELS MORE EASTWARD. BE ALERT AND EXERCISE CAUTION TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR EASTERN OKLAHOMA...AND NORTHWEST AND WEST CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THE FIRE WEATHER THREAT WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 6, 10:28 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT THU APR 6 2006
OKZ073>075-061615-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1028 AM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL...PITTSBURG AND LATIMER
AT 1028 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHEAST OF ALDERSON...MOVING NORTHEAST AT 55 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...KEOTA...KANIMA...
WILBURTON...GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON...KREBS AND QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:31 AM CDT | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 18 hr |
| Apr 6, 3:31 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 18 hr |
| Apr 6, 11:22 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 53 min |
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Apr 6, 3:44 PM CDT | Tornado Warning | TSA | Osage | 46 min |
| Apr 6, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 6, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 52 min |
| Apr 6, 4:30 PM CDT | Tornado Warning | TSA | Osage, Washington | 30 min |
| Apr 6, 4:55 PM CDT | Tornado Warning | TSA | Osage, Washington | 35 min |
| Apr 6, 5:21 PM CDT | Tornado Warning | TSA | Osage, Washington | 24 min |
| Apr 6, 5:31 PM CDT | Tornado Warning | TSA | Tulsa | 29 min |
| Apr 6, 5:46 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 44 min |
| Apr 6, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa, Wagoner | 49 min |
| Apr 6, 6:03 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa, Wagoner | 42 min |
| Apr 6, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 65 min |
| Apr 6, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 6, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 40 min |
| Apr 6, 6:49 PM CDT | Tornado Warning | TSA | Mayes | 26 min |
| Apr 6, 6:53 PM CDT | Tornado Warning | TSA | Pittsburg | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.